Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 79, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 8, 2022, 4:01 AM EDT. It took effect at Aug 8, 2022, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2022, 4:01 AM EDT (08:01 UTC)
- In effect from
- Aug 8, 2022, 12:00 PM EDT
- Expired
- Aug 9, 2022, 4:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
803 WHUS71 KBUF 080801 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 401 AM EDT Mon Aug 8 2022 LEZ040-041-081615- /O.NEW.KBUF.SC.Y.0079.220808T1600Z-220809T0800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 401 AM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From noon today to 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-081615- /O.NEW.KBUF.SC.Y.0079.220808T1600Z-220809T0800Z/ Upper Niagara River and Buffalo Harbor- 401 AM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From noon today to 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
129 WHUS71 KBUF 081325 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 925 AM EDT Mon Aug 8 2022 LEZ040-041-082200- /O.CON.KBUF.SC.Y.0079.220808T1600Z-220809T0800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 925 AM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-082200- /O.CON.KBUF.SC.Y.0079.220808T1600Z-220809T0800Z/ Upper Niagara River and Buffalo Harbor- 925 AM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
885 WHUS71 KBUF 081744 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 144 PM EDT Mon Aug 8 2022 LEZ040-041-090200- /O.CON.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 144 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-090200- /O.CON.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Upper Niagara River and Buffalo Harbor- 144 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
308 WHUS71 KBUF 082117 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 517 PM EDT Mon Aug 8 2022 LEZ040-041-090530- /O.CON.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 517 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-090530- /O.CON.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Upper Niagara River and Buffalo Harbor- 517 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
374 WHUS71 KBUF 090036 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 836 PM EDT Mon Aug 8 2022 LEZ040-041-090800- /O.CON.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 836 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-090800- /O.CON.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Upper Niagara River and Buffalo Harbor- 836 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
720 WHUS71 KBUF 090746 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 346 AM EDT Tue Aug 9 2022 LEZ040-041-090900- /O.EXP.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 346 AM EDT Tue Aug 9 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... Winds and waves are expected to gradually decrease through the morning. $$ LEZ020-090900- /O.EXP.KBUF.SC.Y.0079.000000T0000Z-220809T0800Z/ Upper Niagara River and Buffalo Harbor- 346 AM EDT Tue Aug 9 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 1:50 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 8, 1:50 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 150 AM EDT Mon Aug 8 2022 .SYNOPSIS... A warm, humid airmass will remain over the region through Monday night, before a passing cold front brings a cooler and less humid airmass. Showers and thunderstorms are expected along and ahead of the cold front with heavy rainfall at times for Monday and Monday night. Another cold front crossing the region on Thursday will usher in an even cooler, and more comfortable airmass through the weekend. && .NEAR TERM /THROUGH TODAY/... A mainly dry night, with a cold front creeping southwards from Ontario. The best chance for showers and thunderstorms will be across the St. Lawrence Valley. Otherwise, overnight will be humid with lows in the low to mid 70s for the vast majority of the region. During the day Monday...a couple waves will ride to the east along a cold frontal boundary. With the passing of each wave...the front will sag a bit further to the south...making its way to the Canadian shore of Lake Ontario by the end of the day. Showers and thunderstorms will develop out ahead of the front within our very soupy airmass...with torrential downpours once again being a concern. Storms Monday afternoon are expected to be slow moving with some back-building likely. Likely pops are in the forecast for most of the forecast area with the exception of the IAG Frontier where a lake shadow should temper any convection through the daylight hours. Otherwise Monday will feature another day of very warm and humid conditions. While the actual temperature may be a few degrees lower...Tds in the low to mid 70s will push apparent temperatures back towards heat advisory criteria. Convection and amount of debris clouds will be difficult to time/ascertain at this point...and both will have a big impact on whether an additional round of advisories will be needed. Unlike the past few nights...the convection on Monday will NOT fade away with the setting sun Monday evening. The front will continue to SLOWLY settle to the south...across Lake Ontario and possibly across our forecast area during the course of the night. This will maintain the potential for showers and thunderstorms...along with the risk for tropical downpours. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... Cold front should be slowly pushing through western and northcentral NY as we open the period and should be JUST south and east of the area by Tuesday afternoon before stalling out. This should allow showers and embedded storms to taper off across the northern half of our region through the morning, with mainly dry conditions expected along and north of I-90 during the afternoon. However, as the boundary hangs up near the NY/PA line, expect chances for showers and storms to continue mainly for the western Southern Tier through the second half of Tuesday. Expect some relief with regards to temperatures as highs top out in the mid to upper 70s, as cloud cover will be slow to break up even over areas in the wake of the FROPA. Humidity levels will be slower to drop unfortunately as dew points remain in the mid 60s. Will maintain low chances for showers and few storms mainly across the western Southern Tier and Finger Lakes Tuesday night into Wednesday morning as a weak wave moves east along the stalled boundary just to our south throwing some moisture back north of the front. As the wave moves further east Wednesday afternoon so will the deeper moisture allowing the remainder of the region to slowly dry out. Humidity levels come down a bit, however temperatures remain on the warmer side with highs mainly in the upper 70s to lower 80s. Weak high pressure then nudges in across the area Wednesday night ushering in drier and somewhat cooler air as lows fall back into the mid 50s to low 60s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... This period will open with a weak secondary cold front crossing our region on Thursday. Compared to yesterday the guidance has trended a little stronger with this boundary...along with a bit better associated moisture and upper level support...warranting a bit of an uptick in PoPs to the slight chance/low chance range for some widely scattered showers. Following the passage of this boundary...Canadian high pressure then looks to build across our region Friday and Saturday...before settling southeastward to the mid-Atlantic coastline on Sunday. This will result in fair dry weather for the end of the week and upcoming weekend...along with comfortable temperatures and humidity levels. Speaking more specifically on the latter...expect daily highs within a few degrees of 80 on Thursday to settle back into the 70s for Friday and Saturday...with Friday featuring the coolest max temps overall (lower to mid 70s). Temps will then climb back to around 80 again on Sunday as a return southerly flow of warmer air begins to set up on the backside of the departing ridge. Meanwhile...nightly lows will generally range from around 50 across interior portions of the Southern Tier/North Country to near 60 along the lakeshores... with the lowest mins expected Friday night. As for dewpoints...these will settle into the upper 40s to mid 50s by the end of the week. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VFR conditions for most of tonight, however some fog or IFR stratus are possible across the Southern Tier after 07z. A bit stronger winds tonight than the past couple nights, so fog may not be as widespread. While morning stratus across the Srn Tier will lift by 15z or so on Monday...the general weather will slowly deteriorate across the region with an increasing coverage for showers and thunderstorms. The convection will reduce otherwise VFR flying weather to MVFR at times. A wave will move across WNY this morning, then into CNY early afternoon. Expect lake shadowing in the southwesterly breeze to keep KBUF and KIAG rain free 18-23Z. Cold front will then drop slowly southward across the region tonight. This is likely to produce showers with some thunderstorms with its passage. This will result in areas of IFR/MVFR. Lowering cigs following the wind shift, with IFR conditions developing late tonight. Outlook... Tuesday...VFR/MVFR with the likelihood for showers and thunderstorms. Wednesday...Mainly VFR but with a chance of showers. Thursday and Friday...VFR. && .MARINE... Expect light wind and minimal wave action across the lakes overnight. Widely scattered showers and thunderstorms are possible beginning late tonight through Monday. A southwest wind will increase Monday and choppy conditions are likely on the waters, with winds and waves on Lake Erie approaching Small Craft Advisory levels for Monday afternoon. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SW NEAR TERM...Apffel/RSH/SW SHORT TERM...JM LONG TERM...JJR AVIATION...Apffel/SW MARINE...HSK/SW
Hazardous weather outlook, Aug 7, 7:08 PM EDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 708 PM EDT Sun Aug 7 2022 NYZ001>008-010>014-019>021-085-082315- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 708 PM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082315- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 708 PM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:59 AM EDT | Heat Advisory | BUF | Cayuga, Ontario, Oswego, Wayne | 12 hr |
| Aug 8, 2:45 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 60 min |
| Aug 8, 3:28 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 62 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | BUF | Lewis | 33 min |
| Aug 8, 7:19 PM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 8, 7:26 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 49 min |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.